MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; TOURNIQUET, PNEUMATIC

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; TOURNIQUET, PNEUMATIC
Model Number 60-7070-157
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon visual inspection, the complaint device showed no signs of clinical use.The device was found to be non-hermetic.Air was found leaking at one tube where it enters the molded joint.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root causes are: - ptc damaged or broken during use (leak).The instructions for use (ifu) state: -warnings: --it is important that the tourniquet cuff be applied at the proper location with adequate pressure for the appropriate amount of time.--avoid needles, towel clips, leg holders and other equipment that can puncture or otherwise damage the cuff.-directions for use: --before beginning the procedure, verify compatibility of all devices and accessories.--prior to surgery, select the proper sized tourniquet cuff by measuring the circumference of the patient's limb.This will avoid problems caused by a tourniquet cuff that is too small or too large.-to prevent intraoperative bleeding, avoid the following: under pressurizing the cuff, insufficient exsanguination, excessively slow inflation and deflation, poor tourniquet pressure" --secure the cuff fasteners to ensure that the cuff stays in place during the procedure.--if the package is damaged or if it was opened and the device was not used, return the device and packaging to stryker sustainability solutions.--inspect the device for overall condition and physical integrity.Do not use the device if any damage is noted.Return the device and packaging to stryker sustainability solutions if it is not in acceptable condition for surgery.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported the tourniquet was leaking where the tubing connects.The device was at the proper level of pressure and they continued the case with the device.There was no patient injury, medical intervention, and extended procedure time reported was unknown by the customer.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
Upon further investigation, the most likely root causes of the reported event have been attributed to: ptc damaged or broken during use (leak); inadequate leak testing on device.
 
Event or Problem Description

Brand Name
NA
Common Device Name
TOURNIQUET, PNEUMATIC
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key6389947
Report Number0001056128-2017-00047
Device Sequence Number942947
Product Code KCY
UDI-Device Identifier00885825017675
UDI-Public(01)00885825017675(17)170730(10)3851205
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2017
Device Model Number60-7070-157
Device Catalogue Number60-7070-157RR
Device Lot Number3851205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/10/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/08/2017
Supplement Report FDA Received Date03/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1